Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 14, NWS La Crosse, WI

June 22, 2015Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2015, 6:46 AM CDT for Howard County, Winneshiek County, Iowa. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 6:46 AM CDT (11:46 UTC)
Expired
Jun 22, 2015, 7:45 AM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:48 AM CDTHAIL 1.251 N Cresco, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 6:03 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS53 KARX 221146
SVRARX
IAC089-191-221245-
/O.NEW.KARX.SV.W.0014.150622T1146Z-150622T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN NORTHEASTERN IOWA...
  WINNESHIEK COUNTY IN NORTHEASTERN IOWA...

* UNTIL 745 AM CDT

* AT 646 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIDGEWAY...
  OR NEAR CRESCO...MOVING EAST AT 50 MPH. HAIL UP TO 1 INCH HAS ALREADY
  BEEN REPORTED SOUTH OF CRESCO IOWA. ADDITIONAL STORMS WILL MOVE THROUGH
  THE AREA DURING THE NEXT HOUR.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DECORAH AROUND 700 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CHESTER...COUNTY ROADS W 20 AND A 34...HARVEST FARM CAMPGROUND...
MAPLE LEAF AND COUNTY B 17 AND BELL AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4350 9255 4350 9161 4321 9161 4322 9209
      4321 9255
TIME...MOT...LOC 1146Z 249DEG 42KT 4332 9201 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
3 follow-up statements
711 
WWUS53 KARX 221207
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 AM CDT MON JUN 22 2015

IAC089-191-221245-
/O.CON.KARX.SV.W.0014.000000T0000Z-150622T1245Z/
HOWARD IA-WINNESHIEK IA-
707 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 706 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECORAH...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
HOWARD AND WINNESHIEK COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
CHESTER...COUNTY ROADS W 20 AND A 34...HARVEST FARM CAMPGROUND...
MAPLE LEAF AND COUNTY B 17 AND BELL AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4350 9255 4350 9161 4321 9161 4322 9209
      4321 9255
TIME...MOT...LOC 1206Z 248DEG 34KT 4340 9174 

HAIL...0.88IN
WIND...60MPH
 
$$

SHEA
963 
WWUS53 KARX 221224
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
724 AM CDT MON JUN 22 2015

IAC089-191-221245-
/O.CON.KARX.SV.W.0014.000000T0000Z-150622T1245Z/
HOWARD IA-WINNESHIEK IA-
724 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR HOWARD AND WINNESHIEK COUNTIES...

AT 723 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECORAH...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
HOWARD AND WINNESHIEK COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
CHESTER...COUNTY ROADS W 20 AND A 34...HARVEST FARM CAMPGROUND...
MAPLE LEAF AND COUNTY B 17 AND BELL AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4350 9255 4350 9161 4321 9161 4322 9209
      4321 9255
TIME...MOT...LOC 1223Z 265DEG 36KT 4327 9185 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

SHEA
524 
WWUS53 KARX 221245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 AM CDT MON JUN 22 2015

IAC089-191-221254-
/O.EXP.KARX.SV.W.0014.000000T0000Z-150622T1245Z/
HOWARD IA-WINNESHIEK IA-
745 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD AND WINNESHIEK COUNTIES
WILL EXPIRE AT 745 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

STRONG WINDS ARE STILL POSSIBLE...EVEN AFTER THE STORMS MOVE OUT. WE COULD SEE 
SOME 40 TO 50 MPH WIND GUSTS FROM TIME TO TIME SO REMAIN ALERT FOR THAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN IOWA AND SOUTHEASTERN MINNESOTA.

LAT...LON 4350 9255 4350 9161 4321 9161 4322 9209
      4321 9255
TIME...MOT...LOC 1243Z 249DEG 42KT 4327 9185 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:40 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 22, 6:40 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT MON JUN 22 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM CDT MON JUN 22 2015

ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA
TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS
ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST
WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS
ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE
NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND
12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG
WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD
INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO
OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN
SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING
WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS
ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH
ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE
STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN
THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT
IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN
THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO
REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS
A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM...
EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR
COUNTIES COULD BE ADDED.

IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY
THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY
AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY...
THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH
FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW
CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE
THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING
ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS
WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE
AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE
ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS
WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES
BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.
BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP
TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 259 AM CDT MON JUN 22 2015

HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST
FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL
BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING
BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE
THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS
THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS
COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST
AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION
HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY
AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE
TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN
THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO
SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS
SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A
FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM
RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE
UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW
NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE
POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS
HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH
OF THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 640 AM CDT MON JUN 22 2015

MAIN TAF CONCERNS IS COMPLEX OF SHOWERS AND THUNDERSTORMS TO MOVE
INTO THE RST/LSE TAF SITES THIS MORNING. COMPLEX OF SHOWERS AND
THUNDERSTORMS OVER CENTRAL SOUTHERN MINNESOTA WILL QUICKLY MOVE
EAST ACROSS THE TAF SITES THIS MORNING. WITH THE SHOWERS AND
THUNDERSTORMS EXPECT MVFR AND POTENTIAL IFR TO LIFR CONDITIONS AT
BOTH RST/LSE TAF SITES. THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO GUSTS UP TO 35 TO 45 KNOTS AT THE TAF SITES. BEHIND THE
BACK EDGE OF THE LINE OF SHOWERS AND THUNDERSTORMS...A TIGHT
PRESSURE GRADIENT IS PRODUCING WIND GUST OF 40 TO 45 KNOTS OVER
SOUTHWEST MINNESOTA. THERE IS POTENTIAL WIND GUSTS OF 35 TO 40
KNOTS WILL CONTINUE TO AROUND 16Z. HAVE EXTENDED THE TEMPO GROUP TO
16Z TO ACCOUNT FOR THESE POTENTIAL WIND GUST BEHIND THE LINE OF
SHOWERS/THUNDERSTORMS. WINDS MIXING DOWN ALOFT ARE EXPECTED TO PRODUCE
25 TO 30 KNOT WIND GUST BEHIND COLD FRONT AFTER 19Z TODAY AND
CONTINUE INTO THE EARLY EVENING HOURS AT BOTH RST/LSE TAF SITES.
HIGH PRESSURE BUILDS INTO WESTERN MINNESOTA BY 06Z TUESDAY AND
PROVIDE VFR CONDITIONS AT BOTH RST/LSE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...DTJ
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 22 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231030-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
420 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...
AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID-
DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS
THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH
SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND
BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL
THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A
CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER
NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE...
ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS
AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, Jun 22, 4:38 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT MON JUN 22 2015

IAZ008-MNZ094-221015-
MITCHELL-MOWER-
438 AM CDT MON JUN 22 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MOWER AND NORTHERN
MITCHELL COUNTIES...

AT 435 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR HAYWARD...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  AUSTIN AND LYLE AROUND 455 AM CDT.
  STACYVILLE AND ROSE CREEK AROUND 505 AM CDT.
  ADAMS AROUND 510 AM CDT.
  GRAND MEADOW AROUND 515 AM CDT.

HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.

LAT...LON 4373 9305 4377 9256 4333 9256 4338 9302
      4350 9303 4350 9305
TIME...MOT...LOC 0935Z 268DEG 41KT 4356 9324

MW
Special weather statement, Jun 22, 5:15 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT MON JUN 22 2015

MNZ086-087-094-095-221100-
OLMSTED-FILLMORE-DODGE-MOWER-
515 AM CDT MON JUN 22 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...DODGE...
FILLMORE...AND OLMSTED COUNTIES...

AT 513 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR AUSTIN...AND MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY DOWNPOURS.

THESE STORMS WILL BE NEAR...
  BROWNSDALE AND ROSE CREEK AROUND 520 AM CDT.
  HAYFIELD AND ADAMS AROUND 530 AM CDT.
  LE ROY AROUND 545 AM CDT.
  GRAND MEADOW AROUND 550 AM CDT.
  BYRON AROUND 555 AM CDT.
  STEWARTVILLE AROUND 600 AM CDT.

HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.

LAT...LON 4396 9305 4407 9244 4351 9244 4350 9305
TIME...MOT...LOC 1013Z 255DEG 26KT 4383 9299 4354 9286

MW
Special weather statement, Jun 22, 6:04 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT MON JUN 22 2015

IAZ008>010-018-019-MNZ086-087-094-095-221200-
FLOYD-WINNESHIEK-MITCHELL-HOWARD-CHICKASAW-OLMSTED-FILLMORE-DODGE-
MOWER-
604 AM CDT MON JUN 22 2015

...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT SOUTHEAST MINNESOTA AND NORTHEAST
IOWA EARLY THIS MORNING...

CLUSTERS OF STORMS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL BRING
ROUNDS OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND STRONG WINDS AT TIMES THIS
MORNING. A LINE OF STRONGER STORMS WILL FOLLOW THAT...BETWEEN 7AM AND 9AM...
THAT COULD PRODUCE WIND DAMAGE SO REMAIN ALERT FOR WARNINGS AND SEVERE WEATHER.

BE CAREFUL NEAR TREES AND POWER LINES THIS MORNING...ESPECIALLY AS THE STRONGER
WINDS MOVE IN.

LAT...LON 4420 9304 4420 9269 4415 9268 4419 9268
      4420 9233 4411 9232 4410 9208 4386 9208
      4385 9230 4384 9173 4350 9173 4350 9161
      4308 9161 4308 9208 4291 9208 4291 9303
TIME...MOT...LOC 1102Z 269DEG 49KT 4399 9300 4309 9299

SHEA
Local storm report, Jun 22, 6:35 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             ELKADER                 42.86N 91.40W
06/22/2015  E1.00 INCH       CLAYTON            IA   PUBLIC

&&

RLB
Local storm report, Jun 22, 6:46 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       2 SW AUSTIN             43.65N 93.00W
06/22/2015  E2.21 INCH       MOWER              MN   NWS EMPLOYEE

&&

RLB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:04 AM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell, Winneshiek56 min
Jun 22, 6:33 AM CDTSevere Thunderstorm WarningARXMitchell42 min
Jun 22, 6:54 AM CDTSevere Thunderstorm WarningARXClayton66 min
Jun 22, 6:55 AM CDTFlash Flood WarningARXHoward, Mitchell4 hr
Jun 22, 7:55 AM CDTSpecial Weather StatementARXClayton, Fayette80 min
Jun 22, 7:58 AM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Fayette62 min
Jun 22, 7:58 AM CDTWind AdvisoryARXChickasaw, Floyd, Howard, Mitchell3 hr
Jun 22, 8:15 AM CDTFlash Flood WarningARXAllamakee, Clayton, Winneshiek3 hr
Jun 22, 8:40 AM CDTSevere Thunderstorm WarningARXClayton50 min
Jun 22, 9:26 AM CDTRiver Flood WarningARXFloyd67 hr
Jun 22, 11:25 AM CDTAreal Flood AdvisoryARXAllamakee, Winneshiek3 hr
Jun 22, 1:57 PM CDTRiver Flood WarningARXAllamakee54 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.